Dentists in your Area:
, 22182
Distance: 24.9 Miles
Frederick, 21701
Distance: 25.0 Miles
Rockville, 20850
Distance: 25.5 Miles
Rockville, 20852
Distance: 28.3 Miles
Falls Church, 22044
Distance: 30.4 Miles
Silver Spring, 20904
Distance: 37.3 Miles
Hagerstown, 21740
Distance: 40.2 Miles
Laurel, 20707-5000
Distance: 41.9 Miles
Ellicott City, 21042-3607
Distance: 44.1 Miles
Ellicott City, 21042-2801
Distance: 45.5 Miles
start your health research here
Search Checkdent
dental-videos
DENTAL FORUM
Search Forum
0

Dry mouth

User Level:
Patient
Posted by: Alu_alu  (9 years ago)
Hi all,

For the past week, I started having dry mouth, sore throat and burning sensation in my mouth. It was so uncomfortable. When I looked at my tongue in the mirror, I saw a lot of cracks on it. My tongue feels sticky under it because it is so dry and it is coated in white. I have been taking anti acid pills for the past few days before all these symptoms started. Could it have caused my symptoms? I already stopped taking the pill. Please help. I am so scared.
User Level:
Student
Posted by: ghnane  (9 years ago)
Hello. Yes, there are over 1000 medications that cause dry mouth and lower saliva production as a side-effect. Most common ones are allergy, hypertension, antipsychotic drugs but the list is extensive. Stop that you are taking now see if things go back to normal. Consult with your physician for an alternative med which won't cause such severe reaction in your mouth. Meanwhile keep your oral cavity clean and consume water to keep moist. But with the tongue being coated white makes me suspect of candidiasis (yeast infection in the mouth). First of all lets start by stopping taking the anti acid pills and see if everything goes back to normal.
User Level:
Student
Posted by: Novocaine  (9 years ago)

For the past week, I started having dry mouth, sore throat and burning sensation in my mouth. It was so uncomfortable. When I looked at my tongue in the mirror, I saw a lot of cracks on it. My tongue feels sticky under it because it is so dry and it is coated in white. I have been taking anti acid pills for the past few days before all these symptoms started. Could it have caused my symptoms? I already stopped taking the pill. Please help. I am so scared.


Hey Alu_alu,

All of your symptoms sound like a combination of acid-reflux symptoms and side-effects of your antacids. The dry mouth could possibly be a antacid side-effect while cracks on your tongue and the white coating is most likely due to the acid reflux. As always, it is highly advisable you discuss this sudden turn of events with a primary care physician. Properly managing your acid reflux condition will also help make sure your teeth and oral environment are in top shape. As much as it helps counter the production of gastric acid, an antacid (or the low acid level) also provokes your stomach into producing more of the same, thereby turning this whole treatment into a vicious cycle.

Meanwhile, drink a lot of water and pop a multi-vitamin daily. Good luck!

User Level:
Patient
Posted by: Alu_alu  (9 years ago)
Thank you for your replies. Yes, I already stopped taking the pills because I got scared from it. I will have blood test in the next few days. I hope it will turn out well. I have also increased my water in take. I look forward for a good result.
0
loading